That's because last Tuesday I decided (with the help of Dr Santastic) to get off the Effexor, or as I like to call it, Side-e-ffexor. It never seemed like the right thing for me. Although it did do what I needed it to do, which was to stop those awful thoughts I was having. Those kind of kill-kill-die-die thoughts. The too-hard-to-live thoughts. The just-fall-down-and-die thoughts.
If you've been reading Hick Chic since the beginning, you might remember the Celexa withdrawal. Then the drug-free years. Then the admission that all my carefully learned techniques for mental health weren't cutting it anymore. That's when I knew I had to GO GET SOME HELP and if that's a trip to the family doctor and a new prescription then that's what it takes!
Let me repeat: IF YOU NEED HELP GO GET IT. Never be afraid to ask.
So that was three years ago. Last summer I totally lucked out and landed in the office of DR SANTASTIC! He is awesome. I feel so fortunate to finally find a pshrink who Gets me. He figured early on that this ain't the right stuff for me. The constant low-grade nausea and intermittent mild zapping shocks through my skull were solid indications.
I hope this isn't boring to read... i just feel it's important to share this stuff. If blogging has taught me anything it's that I'm not alone with this stuff.
In January Dr Santastic started me on Wellbutrin. So far so good.
We have talked about the whole tangled mess of ADHD and depression and a life without a diagnosis of either/ both and all kinds of other heavy stuff...which I won't be sharing here cuz it's mine and it wouldn't help you anyways. For various reasons we agreed to stop the Effexor and later try something for ADHD. Last month we tried just lowering the dose and slowly wean me off of this but that just dragged it out and was fixing to be a long drawn out stretch of HELL.
I have a severe sensitivity to drugs. All of 'em. It took, like, 5 months of small agony to clear out the Celexa. I can't do that. Don't want to either. A whole summer of misery and lost income...here's where I confess that I haven't been teaching... or even riding. That's when you know there is something wrong with me.
Short story long: I'M DOING THIS THE HARD FAST WAY.
Not exactly Cold Turkey. Kinda room temperature turkey. Yuck.
(Just so you know, I'm not saying this is the way to go. It's just the way I decided, with my doctor's advice.)
Last week I took out the morning dose.
Okay... not as bad as I thought...
Seriously I expected worse.
I was all set up for full on rock star level, Keef Richards style, sweating and puking and shivering on the floor of a hotel bathroom, chewing my own skin off horrible withdrawal.
Hmm. Okay. Don't want to eat but I've been like that for over a month now. Shooting pains? Yeah. I've survived that before. I reported it to Dr Santastic and he told me it's up to me to decide how I can take this...as I sat there with trembly hands and numb lips, trying to finish sentences... no I did not drive myself there.
I said, you know what, screw it. I've washed the bedding, I pulled weeds, I wrote up lists of things the kids have to take over for me and warned the family. I'm pretty much never alone in this house; if I got any withdrawal-induced psychotic ideas I'll be stopped. I'm taken care of and if I'm gonna do it now's the time... Let's just DO THIS. I wanna get it over with.
Saturday I cut out the last dose and here I am.
I feel pretty much medium-grade miserable. Every time I move I feel sharp pains shooting through the back of my skull and often right through to my hands. If I hold still I'm okay, sort of. I sweat my way through the night. I don't really want to eat at all. I'm dizzy. My hands are shaky and I'm a little off balance.
it ain't as bad as I expected it to be!!!!!
I don't know how long this will take. Weeks? Months? A couple more days? Hey man, we'll get through this!
But dudes, people, readers, cyber pals. Typing is kinda not happening right now so I don't think I'll be blogging much. Just wanna drink water and read (when my prickly eyeballs can tolerate it) and not have that zapping pain every time I hit a key. I'm in a surprisingly decent mood. Can you all just kind of keep the party going in the comments section for me? I'd appreciate that. I'll check in sometimes.
SEE YOU ALL ON THE OTHER SIDE OF THIS!